Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 4, 2007, 1:14 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 1:14 PM MST (20:14 UTC)
- Expired
- Aug 4, 2007, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 042023 FFWTWC AZC019-042315- /X.NEW.KTWC.FF.W.0037.070804T2014Z-070804T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 114 PM MST SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 110 PM MST...RAIN GAGES AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT OVER TWO INCHES OF RAIN HAS FALLEN ALONG THE CATALINA HIGHWAY NEAR WILLOW CANYON FROM A STATIONARY STORM SINCE 12 NOON. THE STORM IS SLOWLY WEAKENING...THUS THE RAIN RATES HAVE BEEN DIMINISHING. HOWEVER RUNOFF IS MOVING THROUGH THE UPPER REACHES OF THE SABINO CANYON AND BEAR CANYON BASINS AND WILL LIKELY AFFECT SABINO CREEK...TANQUE VERDE WASH AND THE AGUA CALIENTE WASH LATER THIS AFTERNOON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3220 11083 3225 11063 3242 11062 3243 11076 $$ WEATHER.GOV/TUCSON JRG
2 follow-up statements
000 WGUS75 KTWC 042107 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 202 PM MST SAT AUG 4 2007 AZC019-042315- /X.CON.KTWC.FF.W.0037.000000T0000Z-070804T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 202 PM MST SAT AUG 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 156 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAS ENDED OVER THE CATALINA MOUNTAINS. HOWEVER A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHWEST COCHISE COUNTY WILL MOVE WEST OVER THE NEXT HOUR OR TWO AND BRING ADDITIONAL RAINFALL TO THE WARNED AREA. BETWEEN 12 NOON AND 1 PM...RAIN GAGES AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT OVER TWO INCHES OF RAIN HAD FALLEN ALONG THE CATALINA HIGHWAY NEAR WILLOW CANYON FROM A STATIONARY THUNDERSTORM. RUNOFF FROM THIS FIRST STORM IS LIKELY MOVING THROUGH THE UPPER REACHES OF THE SABINO CANYON AND BEAR CANYON BASINS AND WILL AFFECT SABINO CREEK...TANQUE VERDE WASH AND THE AGUA CALIENTE WASH LATER THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE AROUND POSTED BARRICADES INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3220 11083 3225 11063 3242 11062 3243 11076 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 042316 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 413 PM MST SAT AUG 4 2007 AZC019-042323- /X.EXP.KTWC.FF.W.0037.000000T0000Z-070804T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 413 PM MST SAT AUG 4 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 410 PM ONLY A FEW LIGHT SHOWERS REMAINED NEAR THE CATALINA MOUNTAINS. EXPECT HEAVY FLOW FROM EARLIER RAINS TO CONTINUE THROUGH THE AFTERNOON HOURS...WITH RUNOFF FROM THOSE STORMS LIKELY MOVING THROUGH SABINO CANYON AND BEAR CANYON BASINS. LAT...LON 3220 11083 3225 11063 3242 11062 3243 11076 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:20 AM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 9:20 AM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST SAT AUG 4 2007 .SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHERN MEXICO WILL AFFECT SOUTHEAST ARIZONA THROUGH SUNDAY WITH THUNDERSTORMS...SOME OF WHICH WILL PRODUCE HEAVY RAIN. THIS DISTURBANCE WILL TURN NORTH INTO SOUTHERN ARIZONA BY LATE MONDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND. SOUTHWEST FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...DEBRIS CLOUDINESS HANGING TOUGH ACROSS PINAL/PIMA AND SANTA CRUZ COUNTIES THIS MORNING WITH SOME SUNSHINE BREAKING OUT IN GRAHAM/COCHISE AND GREENLEE COUNTIES. REGIONAL RADARS...AS OF 9 AM...DEPICTED SOME LIGHT SHOWERS JUST SOUTHWEST OF METRO PHOENIX WITH A FEW CELLS JUST WEST OF TUCSON. UPPER AIR PLOTS AND WATER VAPOR IMAGERY SHOWED A WEAK INVERTED TROUGH IN NORTHERN MEXICO ALONG THE SONORA/CHIHUAHUA STATE LINE AND EXTENDING NORTH ALONG AZ/NM STATE LINE. THIS FEATURE WAS MOVING SLOWLY TO THE WEST. SOUPY ATMOSPHERE IN PLACE ACROSS SOUTHEAST ARIZONA WITH TUCSON SOUNDING SHOWING PW VALUE JUST UNDER 2. THIS HIGH PW VALUE ALONG WITH LIGHT STEERING FLOW WILL RESULT IN SLOW MOVING DUMPERS. THE SOUNDING ALSO SHOWED THAT THE MID-LAYERS HAVE COOLED A COUPLE DEGREES CELSIUS WITH 500 MB TEMP AROUND -4C VERSUS -2C FRIDAY. HOWEVER...THE 12Z MODEL WANT TO PUSH THIS COOL POOL WEST AND BRING IN -3C AIR...SEEN ON EL PASO MORNING SOUNDING...ACROSS SOUTHEAST ARIZONA. THE INHIBITING FACTOR WILL BE HOW LONG WILL IT TAKE TO BURN OFF OF THE DEBRIS CLOUDINESS....ESPECIALLY ACROSS PINAL/E PIMA/SANTA CRUZ COUNTIES. I BELIEVE THAT THERE WILL BE MORE AREAL COVERAGE VERSUS YESTERDAY WITH THE MAIN THREAT OF FLASH FLOODING RESIDING IN GRAHAM/COCHISE COUNTIES WHERE THEY WILL SEE MORE SUN AND AREAL COVERAGE SHOULD BE THE MORE THAN THE REST OF THE FORECAST AREA. I BRIEFLY CONSIDERED A FLASH FLOOD WATCH FOR AREA EAST OF TUCSON...BUT WILL WAIT TO SEE HOW THINGS DEVELOP THIS AFTERNOON. && .AVIATION...SCATTERED THUNDERSTORMS PRIMARILY DURING THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND. THESE THUNDERSTORMS WILL PRODUCE HEAVY PRECIPITATION WHICH IN TURN COULD DROP CEILINGS AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...JRG AVIATION...GWS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 4, 6:15 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 615 AM MST SAT AUG 4 2007 AZZ019-030-033>035-051400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 615 AM MST SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS MEXICO IS HELPING TO TRIGGER SHOWERS ACROSS NORTHERN SONORA AND SOUTHEAST ARIZONA. THE SHOWERS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS MORNINGS UPPER AIR SOUNDING INDICATED A VERY MOIST AND UNSTABLE AIRMASS IN PLACE. THE WINDS ALOFT...ESPECIALLY THE WINDS THAT WILL STEER THE STORMS ARE RATHER LIGHT...SO STORM MOTIONS TODAY WILL BE GENERALLY TO THE SOUTHWEST OR WEST AT LESS THAN 10 MPH. AS A RESULT...EXPECT THE PRIMARY CONCERN WITH THE STORMS THAT DEVELOP TODAY TO BE FLOODING ISSUES. HOWEVER...STRONG GUSTY DOWNBURSTS WINDS MAY ALSO ACCOMPANY THE STORMS AS WELL. A FEW OF THE STORMS THAT DEVELOP TODAY MAY APPROACH OR PERHAPS EVEN EXCEED SEVERE LEVELS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LOW OVER MEXICO WILL MOVE INTO THE GULF OF CALIFORNIA THIS WEEKEND WITH THE SYSTEM MOVING NORTHWARD INTO ARIZONA ON MONDAY. THIS IS IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE WEST COAST. AS THE LOW MOVES OVER ARIZONA ON MONDAY...FAVORABLE DYNAMICS ALONG WITH PLENTY OF MOISTURE STILL IN PLACE COULD RESULT IN A FEW SEVERE STORMS. BEYOND MONDAY DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WHICH WILL RESULT IN LOWER RAIN CHANCES THROUGH THE END OF THE WEEK. THE BEST CHANCES FOR RAIN THROUGH THE END OF THE WEEK WILL BE MAINLY ALONG THE ARIZONA AND NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-051400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 615 AM MST SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS MEXICO IS HELPING TO TRIGGER SHOWERS ACROSS NORTHERN SONORA AND SOUTHEAST ARIZONA. THE SHOWERS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS MORNINGS UPPER AIR SOUNDING INDICATED A VERY MOIST AND UNSTABLE AIRMASS IN PLACE. THE WINDS ALOFT...ESPECIALLY THE WINDS THAT WILL STEER THE STORMS ARE RATHER LIGHT...SO STORM MOTIONS TODAY WILL BE GENERALLY TO THE SOUTHWEST OR WEST AT LESS THAN 10 MPH. AS A RESULT...EXPECT THE PRIMARY CONCERN WITH THE STORMS THAT DEVELOP TODAY TO BE FLOODING ISSUES. HOWEVER...STRONG GUSTY DOWNBURSTS WINDS MAY ALSO ACCOMPANY THE STORMS AS WELL. A FEW OF THE STORMS THAT DEVELOP TODAY MAY APPROACH OR PERHAPS EVEN EXCEED SEVERE LEVELS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LOW OVER MEXICO WILL MOVE INTO THE GULF OF CALIFORNIA THIS WEEKEND WITH THE SYSTEM MOVING NORTHWARD INTO ARIZONA ON MONDAY. THIS IS IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE WEST COAST. AS THE LOW MOVES OVER ARIZONA ON MONDAY...FAVORABLE DYNAMICS ALONG WITH PLENTY OF MOISTURE STILL IN PLACE COULD RESULT IN A FEW SEVERE STORMS. BEYOND MONDAY DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WHICH WILL RESULT IN LOWER RAIN CHANCES THROUGH THE END OF THE WEEK. THE BEST CHANCES FOR RAIN THROUGH THE END OF THE WEEK WILL BE MAINLY ALONG THE ARIZONA AND NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Graham | 44 min |
| Aug 4, 4:09 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.